Acute Dystonia Following a Switch in Treatment from Atomoxetine to Low-dose Aripiprazole
Makaleler > Tam Makale · 2016
Yazarlar: ÖMER BAŞAY, BÜRGE KABUKÇU BAŞAY, ÖNDER ÖZTÜRK, Zeki YÜNCÜ
Clinical Psychopharmacology and Neuroscience, SCI Expanded İndekslerine Giren Dergi, Uluslararası, Wos, 2016, cilt 14, ss 221-225
DOI: 10.9758/cpn.2016.14.2.221
Özet
The present report describes the cases of a 17-year-old male patient and a 13-year-old female patient who developed acute dystonia following the administration of low-dose aripiprazole (5 mg/day) after the cessation of atomoxetine treatment. Although aripiprazole-induced dystonia has been previously reported in the literature, it is rare, and most of these cases were associated with doses higher than 5 mg/day. Furthermore, both of the patients in the present study discontinued atomoxetine prior to the initiation of aripiprazole treatment; thus, this report also discussed the possible mechanisms underlying the manifestation of dystonia from the perspective of neurotransmitter activity.